Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 13, 2021Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 13, 2021, 1:52 PM CDT for Washington County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 1:52 PM CDT (18:52 UTC)
Expired
Jul 13, 2021, 2:30 PM CDT
In force
38 min
Issued by
NWS Tallahassee, FL

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS82 KTAE 131852
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
252 PM EDT Tue Jul 13 2021
 
FLZ008-010-012-112-131930-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
252 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY...EAST CENTRAL WALTON
AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 330 PM EDT/230 PM CDT/...

At 251 PM EDT/151 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles northwest of Lynn Haven, moving northwest at 10
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Ebro, West Bay,
Southport, Seminole Hills, Magnolia Beach, Recota Beach, Red Head,
Pine Log, Laird and Vicksburg.

LAT...LON 3045 8564 3027 8558 3012 8570 3027 8594
      3059 8593
TIME...MOT...LOC 1851Z 115DEG 10KT 3040 8577 

$$

25-CAMP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 1:46 PM CDT, 6 minutes earlier.

Area forecast discussion, Jul 13, 1:46 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Tue Jul 13 2021

.NEAR TERM [Through Wednesday]...

Scattered showers and thunderstorms this afternoon are expected to
diminish later this evening. Light east to southeast winds are
expected with surface high pressure situated over the southeast
CONUS. Upper level troughing across the Tennessee Valley could aid
in the coverage of convection this afternoon, but the effects
should begin to diminish Wednesday as the trough lifts northward.

High temperatures are forecast in the low 90s with low
temperatures in the low to mid 70s.

.SHORT TERM [Wednesday Night Through Thursday Night]...

A pretty typical summertime pattern continues into the short term
with generally light E to SE winds and afternoon showers and
thunderstorms. As the aforementioned trough gets pulled away to
the north, upper level high pressure begins to build in from the
east. With the upper ridging to the east, the greater chances for
showers and thunderstorms Thursday afternoon are expected over the
western half of the area. High temperatures on Thursday are
forecast in the low 90 with low temperatures in the low to mid
70s.

.LONG TERM [Friday Through Tuesday]...

Upper level ridging continues to nudge over the area for the long
term, limiting our coverage of showers and thunderstorms through
the weekend. Surface high pressure over the southeast CONUS will
keep winds light E to SE for much of the period, with high
temperatures climbing into the low to mid 90s this weekend.

Early next week, the ridging begins to weaken and push back to the
east as a trough approaches from the northwest. This will cause
our coverage of showers and storms to tick backup, particularly
for the western half of the area. By Tuesday, a weak cold front
could be stalled out over or near the area, providing an
additional focus for showers and thunderstorms. With the increase
in cloud cover and precip coverage late in the period, high
temperatures fall to the upper 80s by Tuesday. Low temperatures
remain steady in the low to mid 70s throughout the forecast
period.

&&

.AVIATION...
[Through 18Z Wednesday]

Mostly VFR conditions are expected through the period. A few
showers and thunderstorms will be possible this afternoon.

&&

.MARINE...

The area will remain in a more active pattern in terms of shower
and thunderstorm activity through much of the week, however, the
chance of precipitation will decrease late in the week into the
weekend. Outside of thunderstorm activity, winds will be southeast
to east and less than 15 knots with wave heights of 1 to 3 feet.

&&

.FIRE WEATHER...

Low dispersions are possible tomorrow tomorrow due to light transport
winds. Otherwise, no fire weather concerns are expected for the next
several days.

&&

.HYDROLOGY...

Both the Fenholloway River at Foley and the Steinhatchee River
are in minor flood stage and continue to fall. Along the Suwannee
River, both Rock Bluff near Bell and Manatee Springs continue to
rise and are forecast to approach minor flood stage by the
weekend. In addition to these sites, a few other locations remain
in action stage.

The region will remain in an active pattern through much of the
week. While additional widespread flooding is not anticipated,
with the high rainfall rates, recent elevated rainfall amounts,
and training, localized flooding will be possible, mainly through
Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  91  73  91  73 /  20  50  20  50  20
Panama City   73  89  74  88  74 /  10  50  20  50  20
Dothan        70  90  72  90  72 /  10  40  10  60  20
Albany        72  92  73  93  73 /  10  50  10  50  20
Valdosta      70  91  71  92  71 /  20  50  10  40  10
Cross City    72  90  72  91  71 /  20  50  20  30  10
Apalachicola  76  87  76  86  75 /  20  50  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Merrifield
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jul 13, 1:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
252 PM EDT Tue Jul 13 2021

FLZ008-010-012-112-131930-
Coastal Bay FL-Central Walton FL-Inland Bay FL-Washington FL-
252 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY...EAST CENTRAL WALTON
AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 330 PM EDT/230 PM CDT/...

At 251 PM EDT/151 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles northwest of Lynn Haven, moving northwest at 10
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Ebro, West Bay,
Southport, Seminole Hills, Magnolia Beach, Recota Beach, Red Head,
Pine Log, Laird and Vicksburg.

LAT...LON 3045 8564 3027 8558 3012 8570 3027 8594
      3059 8593
TIME...MOT...LOC 1851Z 115DEG 10KT 3040 8577

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:32 PM CDTAreal Flood AdvisoryTAEBay, Holmes, Jackson, Walton, Washington118 min
Jul 12, 10:00 PM CDTAreal Flood AdvisoryTAEHolmes, Jackson, Walton, Washington3 hr
Jul 13, 1:54 PM CDTSpecial Marine WarningTAE36 min
Jul 13, 3:16 PM CDTSpecial Weather StatementTAEHolmes29 min
Jul 13, 4:40 PM CDTSpecial Weather StatementTAEDixie35 min
Jul 13, 5:03 PM CDTSpecial Weather StatementTAETaylor42 min
Jul 13, 5:05 PM CDTSpecial Weather StatementTAEJefferson40 min
Jul 13, 5:24 PM CDTSpecial Weather StatementTAEDixie36 min
Jul 13, 5:34 PM CDTSpecial Marine WarningTAE66 min
Jul 13, 5:47 PM CDTSpecial Weather StatementTAETaylor28 min
Jul 12, 8:28 PM CDTSpecial Weather StatementTAEColquitt47 min
Jul 12, 9:01 PM CDTSpecial Weather StatementTAELee, Tift, Turner, Worth74 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.